Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 7, 2014, 12:36 AM CDT for Tangipahoa Parish, Washington Parish, Louisiana; Walthall County, Mississippi. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2014, 12:36 AM CDT (05:36 UTC)
- Expired
- Apr 7, 2014, 1:30 AM CDT
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Tangipahoa Parish, LA, Washington Parish, LA, Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 12:40 AM CDT | TSTM WND DMG | 2 Ene Wilmer, LA | ROOFING OF A SHED WAS TORN OFF DUE TO STRONG THUNDERSTORM WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 6:56 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
610
WUUS54 KLIX 070536
SVRLIX
LAC105-117-MSC147-070630-
/O.NEW.KLIX.SV.W.0029.140407T0536Z-140407T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1236 AM CDT MON APR 7 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 130 AM CDT
* AT 1234 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WILMER...OR 10 MILES NORTHEAST OF AMITE...AND MOVING NORTHEAST AT
55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT HERMAN BY 1245 AM CDT...
TYLERTOWN BY 100 AM CDT...
DEXTER BY 105 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3123 9002 3118 9002 3117 9000 3114 9000
3114 8994 3108 8992 3108 8987 3073 9041
3087 9054 3100 9037 3100 9026 3109 9025
3125 9004
TIME...MOT...LOC 0536Z 231DEG 47KT 3086 9039
$$
24/RR1 follow-up statement
847
WWUS54 KLIX 070548
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1248 AM CDT MON APR 7 2014
LAC105-117-MSC147-070558-
/O.CAN.KLIX.SV.W.0029.000000T0000Z-140407T0630Z/
WALTHALL MS-WASHINGTON LA-TANGIPAHOA LA-
1248 AM CDT MON APR 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR WALTHALL COUNTY...AND
TANGIPAHOA AND WASHINGTON PARISHES IS CANCELLED...
THIS SEVERE THUNDERSTORM WARNING HAS BEEN REPLACED BY A TORNADO
WARNING. SEEK SHELTER IMMEDIATELY IF IN THE PATH OF THIS TORNADO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
LAT...LON 3123 9002 3118 9002 3117 9000 3114 9000
3114 8994 3108 8992 3108 8987 3073 9041
3087 9054 3100 9037 3100 9026 3109 9025
3125 9004
TIME...MOT...LOC 0548Z 231DEG 47KT 3096 9025
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:43 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 6, 10:43 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1043 PM CDT SUN APR 6 2014
.MARINE...
MADE SOME ADJUSTMENTS TO THE MARINE FORECAST TO REFLECT ONGOING
CONDITIONS. OVERALL GRADIENT FLOW IS NOT AS STRONG AS ORIGINALLY
EXPECTED...AND HAVE DECIDED TO DROP THE SMALL CRAFT ADVISORY.
SMALL CRAFT EXERCISE CAUTION HEADLINES ARE NOW IN PLACE FOR ALL OF
THE WATERS. SEAS ARE ALSO A FOOT LOWER THAN EXPECTED...AND THESE
HAVE BEEN ADJUSTED DOWNWARD FOR TONIGHT AND TOMORROW.
&&
.PREV DISCUSSION... /ISSUED 741 PM CDT SUN APR 6 2014/
UPDATE...
ZONE AND COASTAL PACKAGES WERE UPDATED AT 7 PM FOR ISSUANCE OF
TORNADO WATCH 65 UNTIL 3 AM CDT. WARM FRONT IS MOVING NORTH OF THE
AREA AT THIS TIME. 00Z SOUNDING NOW SHOWING MUCH MORE UNSTABLE
AIRMASS AND VERY LITTLE INHIBITION. HELICITY HAS INCREASED TO
476...WET BULB ZERO DOWN TO 10K FEET. CONVECTION CURRENTLY FIRING
JUST WEST AND NORTH OF THE AREA. ALL MODES OF SEVERE WEATHER STILL
POSSIBLE. MESOSCALE MODELS SHOWING SOME DIFFERENCES IN TIMING WITH
THE WRF 3KM BEING SEVERAL HOURS SLOWER THAN THE HRRR IN AFFECTING
THE NEW ORLEANS AREA AND POINTS EAST. 35
PREV DISCUSSION... /ISSUED 345 PM CDT SUN APR 6 2014/
SYNOPSIS...
IN WAITING MODE AT PRESENT. WARM FRONT AT 850 MB IS WELL TO THE
NORTH NEAR INTERSTATE 20. SURFACE WARM FRONT...HOWEVER...REMAINS
JUST TO THE SOUTH OF LAKE PONTCHARTRAIN. TEMPERATURES IN THE
WARMER AIR ARE IN THE MIDDLE 70S...WHILE NORTH OF THE FRONT...THEY
ARE IN THE MID 60S. THE DIFFERENCE IS THAT IN THE COOLER AIR...WE
HAVE A 3 DEGREE C CAP. IN THE WARMER AIR...THE CAP IS NOT A
FACTOR. SURFACE LOW DEVELOPING NORTHEAST OF HOUSTON SHOULD
GRADUALLY DRAG WARM FRONT NORTH OVER THE NEXT FEW HOURS.
SHORT TERM...
IN THE WARMER AIR...FACTORS ARE IN PLACE FOR SEVERE WEATHER EVENT.
A 75/72 SURFACE OB WOULD PRODUCE ALMOST 2300 CAPE...LIFTED OF
-7...HELICITY IN EXCESS OF 300. ALL MODES OF SEVERE WEATHER REMAIN
POSSIBLE...SPC CARRYING SLIGHT RISK AND HATCHED 10 PERCENT PROB OF
STRONG TORNADO OVER OUR ENTIRE CWA. MESOSCALE MODELS SHOWING THAT
MAIN SQUALL LINE WILL NOT CROSS THE AREA UNTIL AFTER MIDNIGHT. OF
COURSE...THERE IS STILL POTENTIAL FOR DISCRETE SUPERCELLS IN
ADVANCE OF THE LINE. WITH MOST OF THE HEAVY RAIN WELL TO THE NORTH
OF THE AREA TODAY...HEAVY RAIN THREAT IS LOWER THAN EARLIER...BUT
STILL EXISTS. THREAT NOW WOULD BE FROM TRAINING CELLS ALONG THE
LINE. GRIDDED QPF WILL BE CLOSER TO 2 INCHES...WHICH IS HIGHER
THAN CURRENT WPC QPF VALUES. WILL MAINTAIN FLASH FLOOD WATCH FOR
NOW WITH CONVECTION YET TO ARRIVE.
CATEGORICAL POPS TONIGHT WITH MENTION OF DAMAGING WINDS AND HEAVY
RAIN. WILL TAPER POPS FROM THE WEST DURING THE MORNING ON MONDAY.
LOW TEMPERATURE FORECAST WILL BE DIFFICULT ACROSS NORTHERN HALF OF
THE AREA TONIGHT...AS CURRENT TEMPERATURES ARE BELOW OVERNIGHT LOW
FORECAST. WILL CONTINUE TO MASSAGE HOURLY TEMPERATURE TRENDS
THROUGH THE LATE AFTERNOON AND EARLY EVENING. MONDAY HIGHS WILL
OCCUR DURING THE AFTERNOON BEHIND THE FRONT. CURRENT FRONT IS
PACIFIC IN ORIGIN AND WILL ONLY BRING SLIGHTLY COOLER AND DRIER
AIR TO THE AREA.
NORTHERN STREAM SHORTWAVE WILL DROP INTO THE BASE OF THE UPPER
TROF ON TUESDAY. MUCH STEEPER MID LEVEL LAPSE RATES WILL PROVIDE
THE INSTABILITY TO ALLOW THE DEVELOPMENT OF SHOWERS AND POSSIBLE
THUNDERSTORMS ON TUESDAY...MAINLY DURING THE FIRST HALF OF THE
DAY. THIS WILL USHER IN COOLER AND DRIER AIR FOR THE REMAINDER OF
TUESDAY AND WEDNESDAY WITH TEMPERATURES 5 TO 10 DEGREES BELOW
NORMAL. 35
LONG TERM...
SURFACE HIGH OVER THE SOUTHEASTERN U.S. AND ZONAL FLOW ALOFT WILL
KEEP THE WEATHER DRY FOR THE END OF THE WEEK AND THE WEEKEND
ACROSS THE AREA WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES
AFTER A CHILLY START ON THURSDAY. NEXT SYSTEM WILL AFFECT THE AREA
BEYOND THE SCOPE OF THE FORECAST PACKAGE ON MONDAY. 35
AVIATION...
MVFR TO AT TIMES VFR CONDITIONS WILL OCCUR OVER MANY AREAS SOUTH
OF THE WARM FRONT WHILE IFR TO LIFR PERSISTS NORTH OF THE WARM
FRONT. THE WARM FRONT SHOULD START TO MAKE BETTER NORTHWARD
PROGRESS THIS EVENING ALLOWING FOR AT LEAST TEMPORARY IMPROVEMENT
FOR MANY OF THE TAF AIRPORTS.
PER 18Z LIX SOUNDING...TSRA WILL HAVE A VERY HARD TIME DEVELOPING
IN THE NEXT SEVERAL HOURS BECAUSE A COMBINATION OF THE LINGERING
STABLE...NEAR SURFACE MARINE LAYER INVERSION AND A DRAMATICALLY
WARMED LAYER AROUND 10000 FEET. THAT IS ALSO CONSISTENT WITH THE
LARGE RING OF LOW RADAR RETURNS SOUTHEAST TO SOUTHWEST OF THE
RADAR...AND THE PRESENCE OF LOW TOPPED LIGHT RAIN SHOWERS AND
SPRINKLES. AIRPORTS FROM NEAR LAKE PONTCHARTRAIN TO THE EAST AND
SOUTH SHOULD ONLY HAVE -SHRA OR SPRINKLES THROUGH 01-03Z BEFORE
CONDITIONS BECOME MORE FAVORABLE FOR TSRA. THE MAIN CONCERN WILL
BE ALONG A SQUALL LINE THAT IS LIKELY TO PRODUCE STRONG TO SEVERE
TSRA STARTING NEAR KMCB-KBTR AS EARLY AS 05Z...AND REACHING NEAR
LAKE PONTCHARTRAIN AND THE COAST 09-13Z. TIMING MAY HAVE TO BE
ADJUSTED LATER. 22/TD
MARINE...
WILL CONTINUE CURRENT HEADLINES WITH MINOR ADJUSTMENTS FOR THE
LAKES AND SOUNDS WITH IMPROVING CONDITIONS LATE TOMORROW. SMALL
CRAFT ADVISORIES ALSO LIKELY LATE TUESDAY AFTER THE PASSAGE OF THE
NORTHERN STREAM SHORTWAVE. ONCE THOSE WINDS ABATE...A COUPLE OF
DAYS OF QUIETER WEATHER FOR WEDNESDAY AND THURSDAY. 35
DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING SEVERE WEATHER THREAT THROUGH
EARLY MONDAY MORNING
MONITORING HEAVY RAINFALL AND FLOODING POTENTIAL
THROUGH MONDAY MORNING...AND RIVER FLOODING
THROUGH NEXT WEEK
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 66 74 51 67 / 100 50 20 40
BTR 68 76 55 70 / 100 50 20 30
ASD 69 77 54 69 / 100 70 20 40
MSY 69 76 58 69 / 100 70 20 30
GPT 70 77 56 69 / 100 80 20 40
PQL 69 76 53 68 / 100 80 20 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Apr 6, 7:17 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 717 PM CDT SUN APR 6 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-071230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 717 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND STRONG WIND GUSTS FROM THE STRONGEST STORMS. AN ISOLATED STRONG TORNADO OR TWO WILL BE POSSIBLE ACROSS THE AREA TONIGHT. A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...INCLUDING THE TIDAL LAKES AND SOUNDS UNTIL 3 AM MONDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT. HEAVY RAINFALL WITH ACCUMULATIONS GENERALLY BETWEEN 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS TO AROUND 5 INCHES ARE POSSIBLE. THE PEARL RIVER REMAINS ABOVE FLOOD STAGE NEAR BOGALUSA AND PEARL RIVER. IF HEAVY RAINFALL MATERIALIZES AS ANTICIPATED...OTHER AREA RIVERS AND STREAMS WILL ALSO SWELL TOWARD FLOOD LEVELS OVERNIGHT. REFER TO THE LATEST RIVER WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK OF SEVERE THUNDERSTORMS WILL LINGER INTO EARLY MONDAY MORNING BUT WILL END FROM WEST TO EAST WITH THE PASSAGE OF A COLD FRONT. SOME STORMS MAY BECOME STRONG TO SEVERE MAINLY IN A SQUALL LINE ASSOCIATED WITH THE FRONTAL PASSAGE. THE PRIMARY THREAT WOULD BE DAMAGING WIND GUSTS WITH THE SQUALL LINE. HEAVY RAINFALL WILL ALSO REMAIN A CONCERN UNTIL THE COLD FRONT PASSES THROUGH THE OUTLOOK AREA. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 1 PM CDT MONDAY. SEVERAL AREA RIVERS WILL SEE RISES FOLLOWING THE ANTICIPATED RAINFALL. PLEASE REFER TO THE LATEST RIVER FLOOD FORECASTS... WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING THROUGH THE OVERNIGHT HOURS FOR THE ENTIRE OUTLOOK AREA. THE OZONE AMATEUR RADIO NETWORK WILL BE ACTIVATED THIS EVENING. EMERGENCY MANAGEMENT AGENCIES AND FIRST RESPONDER DISPATCHERS ARE REQUESTED TO FORWARD ANY SEVERE WEATHER REPORTS PROMPTLY TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.
In the hours before
Local storm report, Apr 6, 11:57 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM HAIL WATSON 30.58N 90.95W
04/06/2014 M1.75 INCH LIVINGSTON LA LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZE HAIL REPORTED IN WATSON.
&&
CBANNANLocal storm report, Apr 7, 12:00 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1200 AM CDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL 3 W GREENWELL SPRINGS 30.58N 91.04W
04/06/2014 M1.75 INCH EAST BATON ROUGE LA PUBLIC
GOLF BALL SIZE HAIL ESTIMATED FROM PICTURES IN CENTRAL.
RELAYED VIA SOCIAL MEDIA.
&&
CBANNANSpecial weather statement, Apr 7, 12:03 AM CDT, 33 minutes before
LAZ046>048-070530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1203 AM CDT MON APR 7 2014 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH... AT 1201 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF PLAQUEMINE...OR ABOUT 7 MILES WEST OF ADDIS...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... BRUSLY AND ADDIS BY 1210 AM... 9 MILES NORTHWEST OF GARDERE BY 1215 AM... PORT ALLEN...BATON ROUGE AND 8 MILES NORTHWEST OF WESTMINSTER BY 1220 AM... BATON ROUGE AIRPORT BY 1225 AM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Local storm report, Apr 7, 12:06 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1206 AM CDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM HAIL 10 E BATON ROUGE 30.45N 90.96W
04/06/2014 M1.00 INCH LIVINGSTON LA 911 CALL CENTER
&&
CBANNANLocal storm report, Apr 7, 12:07 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1207 AM CDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM HAIL 8 E BATON ROUGE 30.45N 90.99W
04/06/2014 M1.00 INCH EAST BATON ROUGE LA PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&
CBANNANSpecial weather statement, Apr 7, 12:10 AM CDT, 26 minutes before
MSZ068-069-070545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1210 AM CDT MON APR 7 2014 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE COUNTY...WILKINSON COUNTY... AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 20 MILES WEST OF LIBERTY TO 12 MILES NORTHWEST OF JACKSON...MOVING NORTHEAST AT 55 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... CENTREVILLE BY 1220 AM... GLOSTER BY 1225 AM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 10:17 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 58 min |
| Apr 6, 11:23 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 37 min |
| Apr 6, 11:43 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 47 min |
| Apr 7, 12:42 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 48 min |
| Apr 7, 1:41 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Livingston, Saint James, Saint John the Baptist, Tangipahoa | 64 min |
| Apr 7, 2:51 AM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint Helena, Tangipahoa and 2 more | 114 min |
| Apr 7, 3:53 AM CDT | Small Craft Advisory | LIX | 9 hr | |
| Apr 7, 4:23 AM CDT | Special Marine Warning | LIX | 37 min | |
| Apr 7, 4:44 AM CDT | Special Marine Warning | LIX | 61 min | |
| Apr 7, 5:32 AM CDT | Special Marine Warning | LIX | 118 min | |
| Apr 7, 5:45 AM CDT | Special Marine Warning | LIX | 90 min | |
| Apr 7, 6:31 AM CDT | Special Marine Warning | LIX | 89 min | |
| Apr 7, 7:50 AM CDT | Special Marine Warning | LIX | 115 min | |
| Apr 7, 3:58 PM CDT | Small Craft Advisory | LIX | 42 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.